Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 52, NWS New Orleans, LA

May 11, 2019Saint Tammany Parish, Washington Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at May 11, 2019, 1:52 PM CDT for Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2019, 1:52 PM CDT (18:52 UTC)
Expired
May 11, 2019, 1:59 PM CDT
In force
7 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Saint Tammany Parish, LA, Washington Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1608 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

089 
WFUS54 KLIX 111852
TORLIX
LAC103-117-111915-
/O.NEW.KLIX.TO.W.0052.190511T1852Z-190511T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
152 PM CDT Sat May 11 2019

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northwestern St. Tammany Parish in southeastern Louisiana...
  South central Washington Parish in southeastern Louisiana...

* Until 215 PM CDT.
    
* At 151 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Folsom, or 10 miles south of Franklinton, moving
  northeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Franklinton around 215 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3065 9017 3068 9021 3088 9015 3083 9002
TIME...MOT...LOC 1851Z 205DEG 14KT 3070 9017 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

24/RR
1 follow-up statement
100 
WWUS54 KLIX 111859
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
159 PM CDT Sat May 11 2019

LAC103-117-111909-
/O.CAN.KLIX.TO.W.0052.000000T0000Z-190511T1915Z/
St. Tammany LA-Washington LA-
159 PM CDT Sat May 11 2019

...THE TORNADO WARNING FOR NORTHWESTERN ST. TAMMANY AND SOUTH CENTRAL
WASHINGTON PARISHES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3065 9017 3068 9021 3088 9015 3083 9002
TIME...MOT...LOC 1858Z 205DEG 14KT 3073 9015 

$$

24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 11, 3:53 AM CDT, 9 hours 59 minutes earlier.

Area forecast discussion, May 11, 3:53 AM CDT, 9 hours 59 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 AM CDT Sat May 11 2019

.SHORT TERM...

Today through Monday...WSW flow continues with MCV moving through
the area producing ongoing showers and thunderstorms as of 4am
CDT east of the I-55. Dewpoints inside and east of the MCV are in
the lower to mid 70s with drier air just to the west in the mid
to upper 60s. Believe that as the MCV pushes east and north some
of that slightly drier air will work its way into the entire
region and allow for a period of dryness through much of the
morning. HRRR runs show this lasting through the morning with the
atmosphere recovering by mid afternoon with showers and
thunderstorms likely returning into the evening hours. Possibly
some of these may be strong to severe with heavy rainfall. Another
shortwave moves along the flow early Sunday...pulling the weak
cold front into the region allowing for showers and thunderstorms
to continue. Flash Flood Watch will stand due to the heavy
rainfall across large portions of the region the last two days and
the threat of more the next 48 hours. front looks to push out
sunday evening with drier conditions very likely. NW flow Monday
as low cuts off over the Great Lakes helps keep depper moisture
and boundary with showers and thunderstorms to the south across
the northern Gulf. Strong model agreement through period allows
for higher than normal confidence in the forecast. ABS

.LONG TERM...

Models not in agreement with placement of systems nor with the
timing as a whole...especially as we move towards the latter
portions of next week. average to below average confidence in the
forecast for the medium range due to these issues. Weak shortwave
looks to move across TX on Tuesday with some differences in speed
and placement...trend is slightly drier as it appears to be moving
more to the south and weaker. This may keep showers and
thunderstorms along the far south and in the Northern Gulf
Tuesday. Possible NW flow Wednesday keps the region mostly dry and
continues into Thursday with ridging across the area. The models
are doing a horrible job resolving anything across the eastern
portions of North America after Wed/Thursday. Have hung closer to
the NBM which keeps drier solution than the deterministic models
and keeps the region precip free with some ridging likely. Some
hints that return moisture could start as early as next Friday or
Saturday with showers and thunderstorms. With the uncertainty so
high have leaned heaviy on the ensemble blend and the drier
solution though at this time. Temps will remain close to normal
through the period with highs mainly in the 80-85 range and lows
in the 60s. ABS

&&

.AVIATION...

Scattered convection is expected to continue across the forecast
area through at least 15z in association with a MCV moving across
the region. The exceptions will likely be KBTR and KHUM, as
convection appears to have moved east of those terminals. Convection
coverage is expected to increase again by the mid afternoon as
another impulse in the southwesterly flow aloft traverses the area.
Ceilings will vary greatly during the TAF forecast period. Ceilings
will be primarily VFR from late morning through the afternoon hours
away from convection, but will deteriorate to MVFR to IFR beyond
sunset. Some patchy fog will be possible tonight at KMCB, where the
coolest air will be. 35

&&

.MARINE...

Mostly onshore flow will prevail through Sunday morning, and
Exercise Caution headlines may be necessary late tonight and Sunday
morning, primarily over the open waters. Some erratic winds with
some stronger gusts may occur with showers and thunderstorms
advancing west to east across the Gulf. A weak cold front should
push through the marine area Sunday night which will turn winds to
north to northeast across most waters going into Monday. Still some
potential for thunderstorms over the outer waters early next week. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  66  81  59 /  90  80  70  10
BTR  79  69  82  62 /  90  70  70  10
ASD  81  68  83  62 /  70  80  60  20
MSY  82  71  83  68 /  70  70  60  20
GPT  79  69  82  65 /  60  80  60  20
PQL  82  69  84  63 /  60  80  60  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Sunday afternoon for LAZ034>037-039-
     040-046>050-056>065-071-072.

GM...None.
MS...Flash Flood Watch through Sunday afternoon for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, May 11, 1:46 PM CDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
146 PM CDT Sat May 11 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-120700-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
146 PM CDT Sat May 11 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

A Flash Flood Watch is in effect today and tonight for southern
Mississippi and southeast Louisiana...except the immediate
Louisiana coast. Additional rainfall amounts up to 2 to 4 inches
will be possible this afternoon and evening.

Scattered to numerous thunderstorms are expected this afternoon
and evening. A few of the storms could be strong to severe and
produce gusty winds, frequent lightning, and heavy downpours of
rain. Small, short-lived tornadoes can also form with little
advanced notice. There is a slight risk of severe storms for much
of the outlook area...except the immediate Louisiana coast.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Showers and thunderstorms will be likely Sunday. A Flash Flood
Watch is in effect through Sunday with an additional 2 to
4 inches of rain possible with locally higher amounts possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through the weekend. Please
report any flooded roadways to local law enforcement.

24/RR

In the hours before

Special weather statement, May 11, 12:42 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1242 PM CDT Sat May 11 2019

LAZ039-040-071-072-MSZ070-071-111845-
Washington-Northern Tangipahoa-Southern Tangipahoa-St.
Tammany-Pike-Walthall-
1242 PM CDT Sat May 11 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...NORTHERN TANGIPAHOA AND WASHINGTON PARISHES...SOUTHERN
WALTHALL AND SOUTHEASTERN PIKE COUNTIES...

At 1242 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Dexter to near
Wilmer. Movement was northeast at 20 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Bogalusa, Franklinton, Amite, Amite City, Independence, Varnado,
Roseland, Folsom, Enon, Mount Herman, Wilmer, Dexter and Angie.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3113 8994 3107 8992 3107 8984 3101 8984
      3100 8976 3062 8999 3061 9057 3100 9041
      3114 9001
TIME...MOT...LOC 1742Z 211DEG 18KT 3098 8994 3082 9043

24/RR
Special weather statement, May 11, 1:12 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
112 PM CDT Sat May 11 2019

LAZ035-036-MSZ068-069-111845-
East Feliciana-West Feliciana-Wilkinson-Amite-
112 PM CDT Sat May 11 2019

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WEST FELICIANA AND
CENTRAL EAST FELICIANA PARISHES...SOUTHEASTERN WILKINSON AND
SOUTHWESTERN AMITE COUNTIES...

At 111 PM CDT, a strong thunderstorm was located near Jackson, moving
north at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Zachary, Jackson, Clinton, Centreville, Slaughter, Wilson and
Norwood.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3106 9094 3071 9109 3070 9117 3073 9130
      3112 9125
TIME...MOT...LOC 1811Z 193DEG 26KT 3079 9118

24/RR
Special weather statement, May 11, 1:21 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
121 PM CDT Sat May 11 2019

LAZ039-071-MSZ070-071-111845-
Washington-Northern Tangipahoa-Pike-Walthall-
121 PM CDT Sat May 11 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
TANGIPAHOA AND NORTHWESTERN WASHINGTON PARISHES...WALTHALL AND
SOUTHEASTERN PIKE COUNTIES...

At 121 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Tylertown to 9 miles north of Franklinton
to near Mount Herman. Movement was east at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Tylertown, Salem, Dexter and Mount Herman.

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3118 9003 3117 9000 3114 9000 3113 8994
      3107 8992 3107 8984 3105 8984 3092 9001
      3090 9046 3098 9038 3118 9023 3127 9004
TIME...MOT...LOC 1821Z 249DEG 27KT 3114 9015 3099 9014 3089 9028

24/RR
Special weather statement, May 11, 1:32 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
132 PM CDT Sat May 11 2019

MSZ080-081-111930-
Harrison MS-Hancock MS-
132 PM CDT Sat May 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR HARRISON AND EASTERN HANCOCK
COUNTIES UNTIL 230 PM CDT...

At 131 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Kiln to near Shoreline
Park. Movement was northeast at 20 mph. These storms are favorable
for rapid development of small tornadoes.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Gulfport, Biloxi, Long Beach, Bay St. Louis, Waveland, Diamondhead,
Saucier, Lyman, Shoreline Park, Kiln and Gulfport Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible tornado warnings from the National Weather Service.

&&

LAT...LON 3043 8899 3042 8901 3039 8899 3030 8927
      3031 8929 3036 8928 3037 8935 3034 8938
      3034 8934 3032 8932 3025 8942 3023 8943
      3057 8940 3065 8931 3065 8925 3068 8924
      3068 8896
TIME...MOT...LOC 1831Z 229DEG 19KT 3054 8936 3032 8937

24/RR
Local storm report, May 11, 1:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
139 PM CDT SAT MAY 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     TSTM WND DMG     BATON ROUGE             30.43N 91.09W
05/11/2019                   EAST BATON ROUGE   LA   PUBLIC

            LARGE TREE DOWN ACROSS FROM OLD HAMMOND HIGHWAY PARK IN
            BATON ROUGE. RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED
            FROM RADAR.

&&

DMANNING
Special weather statement, May 11, 1:48 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
148 PM CDT Sat May 11 2019

LAZ039-040-072-111915-
Washington-Southern Tangipahoa-St. Tammany-
148 PM CDT Sat May 11 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND
CENTRAL WASHINGTON PARISHES...

At 148 PM CDT, a strong thunderstorm was located near Folsom, or 11
miles south of Franklinton, moving northeast at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Franklinton, Folsom and Enon.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3057 9009 3065 9028 3093 9017 3081 8989
TIME...MOT...LOC 1848Z 207DEG 14KT 3068 9015

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:09 PM CDTSpecial Marine WarningLIX66 min
May 10, 7:18 PM CDTSpecial Weather StatementLIXLafourche87 min
May 10, 8:28 PM CDTSpecial Weather StatementLIXJefferson47 min
May 10, 9:01 PM CDTRiver Flood WarningLIXLivingston47 hr
May 10, 9:05 PM CDTRiver Flood WarningLIXAscension, Livingston4 days
May 10, 9:22 PM CDTSpecial Marine WarningLIX23 min
May 10, 9:42 PM CDTSpecial Weather StatementLIXSaint Tammany33 min
May 10, 11:47 PM CDTSpecial Weather StatementLIXLafourche28 min
May 11, 12:15 AM CDTTornado WarningLIXLafourche30 min
May 11, 12:43 AM CDTTornado WarningLIXJefferson, Lafourche32 min
May 11, 1:25 AM CDTSpecial Weather StatementLIXJefferson35 min
May 11, 1:52 AM CDTSpecial Weather StatementLIXJefferson38 min
May 11, 2:10 AM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines35 min
May 11, 2:25 AM CDTTornado WarningLIXJefferson, Plaquemines35 min
May 11, 2:56 AM CDTTornado WarningLIXPlaquemines34 min
May 11, 3:03 AM CDTAreal Flood AdvisoryLIXWashington3 hr
May 11, 3:29 AM CDTTornado WarningLIXPlaquemines, Saint Bernard46 min
May 11, 5:16 AM CDTTornado WarningLIXSaint Bernard44 min
May 11, 5:29 AM CDTSpecial Marine WarningLIX61 min
May 11, 10:18 AM CDTFlash Flood WarningLIXWashington3 hr
May 11, 10:32 AM CDTSpecial Marine WarningLIX28 min
May 11, 10:43 AM CDTSpecial Weather StatementLIXSaint Tammany, Washington92 min
May 11, 10:49 AM CDTRiver Flood WarningLIXWashington43 hr
May 11, 10:57 AM CDTSpecial Marine WarningLIX33 min
May 11, 11:54 AM CDTSpecial Weather StatementLIXWashington36 min
May 11, 12:17 PM CDTSpecial Weather StatementLIXEast Baton Rouge, West Baton Rouge43 min
May 11, 12:42 PM CDTSpecial Weather StatementLIXTangipahoa, Washington63 min
May 11, 12:55 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Iberville, West Baton Rouge65 min
May 11, 1:03 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge27 min
May 11, 1:12 PM CDTSpecial Weather StatementLIXEast Feliciana33 min
May 11, 1:13 PM CDTFlash Flood WarningLIXWashington6 hr
May 11, 1:48 PM CDTSpecial Weather StatementLIXWashington27 min
May 11, 1:52 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana113 min
May 11, 2:16 PM CDTSpecial Weather StatementLIXSaint Helena29 min
May 11, 2:29 PM CDTSevere Thunderstorm WarningLIXWashington13 min
May 11, 2:33 PM CDTFlash Flood WarningLIXEast Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana3 hr
May 11, 4:07 PM CDTFlash Flood WarningLIXIberville, Pointe Coupee, West Baton Rouge83 min
May 11, 5:16 PM CDTFlash Flood WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more119 min
May 11, 6:13 PM CDTSpecial Weather StatementLIXWashington32 min
May 11, 6:18 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington27 min
May 11, 6:36 PM CDTFlash Flood WarningLIXSaint Tammany, Washington114 min
May 11, 6:46 PM CDTRiver Flood WarningLIXSaint Tammany35 hr
May 11, 6:51 PM CDTSpecial Marine WarningLIX24 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.